×

zbMATH — the first resource for mathematics

Well-posedness of characteristic symmetric hyperbolic systems. (English) Zbl 0857.35080
Summary: We consider the initial-boundary-value problem for quasilinear symmetric hyperbolic systems with characteristic boundary of constant multiplicity. We show well-posedness in Hadamard’s sense (i.e., existence, uniqueness and continuous dependence of solutions on the data) of regular solutions in suitable function spaces, which take into account the loss of regularity in the normal direction to the characteristic boundary.

MSC:
35L60 First-order nonlinear hyperbolic equations
35L50 Initial-boundary value problems for first-order hyperbolic systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. Agemi, The initial boundary value problem for inviscid barotropic fluid motion, Hokkaido Math. J. 10 (1981), 156-182. · Zbl 0472.76065
[2] H. Beirão da Veiga, On the barotropic motion of compressible perfect fluids, Arm. Sc. Norm. Sup. Pisa 8 (1981), 317-351. · Zbl 0477.76059
[3] H. Beirão da Veiga, Boundary-value problems for a class of first order partial differential equations in Sobolev spaces and applications to the Euler flow, Rend. Sem. Mat. Univ. Padova, 79 (1988), 247-273. · Zbl 0709.35082
[4] H. Beirão da Veiga, Perturbation theory and well-posedness in Hadamard’s sense of hyperbolic initial-boundary value problems, J. Nonlinear Anal. T.M.A., 22 (1994), 1285-1308. · Zbl 0818.35057
[5] H. Beirão da Veiga, Data dependence in the mathematical theory of compressible inviscid fluids, Arch. Rational Mech. Anal. 119 (1992), 109-127. · Zbl 0754.76068
[6] H. Beirão da Veiga, Perturbation theorems for linear hyperbolic mixed problems and applications to the compressible Euler equations, Comm. Pure Appl. Math. 46 (1993), 221-259. · Zbl 0791.35102
[7] Chen Shuxing, On the initial-boundary value problems for quasilinear symmetric hyperbolic system with characteristic boundary, Chinese Ann. Math. 3 (1982), 223-232. · Zbl 0486.35051
[8] K. O. Friedrichs, Symmetric positive linear differential equations, Comm. Pure Appl. Math. 11 (1958), 333-418. · Zbl 0083.31802
[9] L. Hörmander, Linear Partial Differential Operators, Springer-Verlag, Berlin-Heidelberg-New York, 1969.
[10] S. Kawashima, T. Yanagisawa & Y. Shizuta, Mixed problems for quasi-linear symmetric hyperbolic systems, Proc. Japan Acad. 63 A (1987), 243-246. · Zbl 0673.35069
[11] P. D. Lax & R. S. Phillips, Local boundary conditions for dissipative symmetric linear differential operators, Comm. Pure Appl. Math. 13 (1960), 427-455. · Zbl 0094.07502
[12] A. Majda, Compressible flow and systems of conservation laws in several space variables, Springer-Verlag, New York, 1984. · Zbl 0537.76001
[13] A. Majda & S. Osher, Initial-boundary value problems for hyperbolic equations with uniformly characteristic boundary, Comm. Pure Appl. Math. 28 (1975), 607-675. · Zbl 0314.35061
[14] T. Ohkubo, Well posedness for quasi-linear hyperbolic mixed problems with characteristic boundary, Hokkaido Math. J. 18 (1989), 79-123. · Zbl 0689.35051
[15] M. Ohno, On the estimation of the product of functions and the smoothness of a composed function, Doctoral Thesis, Nara Women’s University, 1993.
[16] M. Ohno, Y. Shizuta & T. Yanagisawa, The initial boundary value problem for linear symmetric hyperbolic systems with boundary characteristic of constant multiplicity, J. Math. Kyoto Univ., to appear. · Zbl 0852.35089
[17] M. Ohno, Y. Shizuta & T. Yanagisawa, The trace theorem on anisotropic Sobolev spaces, Tôhoku Math. J., to appear. · Zbl 0810.46029
[18] J. Rauch, Symmetric positive systems with boundary characteristic of constant multiplicity, Trans. Amer. Math. Soc. 291 (1985), 167-187. · Zbl 0549.35099
[19] J. Rauch & F. Massey, Differentiability of solutions to hyperbolic initial-boundary value problems, Trans. Amer. Math. Soc. 189 (1974), 303-318. · Zbl 0282.35014
[20] S. Schocket, The compressible Euler equations in a bounded domain: Existence of solutions and the incompressible limit, Comm. Math. Phys. 104 (1986), 49-75. · Zbl 0612.76082
[21] P. Secchi, Linear symmetric hyperbolic systems with characteristic boundary, Math. Meth. Appl. Sci., 18 (1995), 855-870. · Zbl 0837.35085
[22] P. Secchi, The initial boundary value problem for linear symmetric hyperbolic systems with characteristic boundary of constant multiplicity, Diff. Int. Eqs, to appear. · Zbl 0853.35067
[23] P. Secchi, Well-posednessfor mixed problems for the equations of ideal magneto-hydrodynamics, Archiv der Math. 64 (1995), 237-245. · Zbl 0819.35092
[24] T. Shirota, private communication.
[25] Y. Shizuta & K. Yabuta, The trace theorems in anisotropic Sobolev spaces and their applications to the characteristic initial boundary value problem for symmetric hyperbolic systems, Nara Women’s Univ., Preprint 6 (November, 1993).
[26] M. Tsuji, Regularity of solutions of hyperbolic mixed problems with characteristic boundary, Proc. Japan Acad. 48 (1972), 719-724. · Zbl 0271.35057
[27] T. Yanagisawa & A. Matsumura, The fixed boundary value problems for the equations of ideal magneto-hydrodynamics with a perfectly conducting wall condition, Comm. Math. Phys. 136 (1991), 119-140. · Zbl 0726.76111
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.